MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ACF TRIAL SPACER/LORDOTIC 10MM; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ACF TRIAL SPACER/LORDOTIC 10MM; MISC ORTHO SURGICAL INSTR
Model Number 396.420
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product investigation was conducted.Visual inspection: the instrument was received at us cq.The device was received in three separate pieces; handle, pin and shaft.There is no fractures or evidence of breakage, instead the pin fell off allowing the handle to come off easily from the shaft.Although there is no breakage, the overall complaint is confirmed as the devices easily comes apart due to the pin becoming separate from the instrument.A device failure was identified.Functional test: a functional test was not performed as placing the pin back into the pin hole of the handle and shaft may resulting in damaging the instrument further, as per drawing 396-415 rev b note 2 it states ¿drill, ream and pin handle at assembly¿.Dimensional inspection: dimensional inspection was not performed due to conclusive finding of press fit failure resulting in the complaint condition.Document/specification review: drawing(s) reviewed: (current & manufactured revisions) trial spacer, lordotic acf.Conclusion: the overall complaint was confirmed for the received instrument as the device comes apart due the press fit failing.Although no definitive root-cause can be determined, it is possible that the pin came undone and went missing through repetitive use/sterilization cycles over its life cycle (20+ years).There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: part #: 396.420.Synthes lot number: a4js398.Manufacturing site: synthes brandywine.Release to warehouse date: 21-apr-1999.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on march 24, 2020 the acf trial spacer lordotic was found to be broken during reverse logistics audit of returned device at millstone.There was no patient involvement and no additional information is available.This report is for one (1) acf trial spacer/lordotic 10mm.This is report 1 of 1 for complaint (b)(4).

Brand Name
ACF TRIAL SPACER/LORDOTIC 10MM
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9974176
Report Number2939274-2020-01919
Device Sequence Number2546830
Product Code LXH
UDI-Device Identifier10705034777702
UDI-Public(01)10705034777702
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number396.420
Device Catalogue Number396.420
Device Lot NumberA4JS398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2020
Initial Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1